Alert archive / South Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Columbia, SC
NWS Columbia, SC issued this special weather statement at Jul 11, 2021, 8:28 PM EDT for Sumter County, South Carolina. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2021, 8:28 PM EDT (00:28 UTC)
- Expired
- Jul 11, 2021, 9:00 PM EDT
- In force
- 32 min
- Issued by
- NWS Columbia, SC
County Sumter County, SC
The radar
The Columbia radar (KCAE), 104 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 0.5 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1229 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 883 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
619
WWUS82 KCAE 120028
SPSCAE
Special Weather Statement
National Weather Service Columbia SC
828 PM EDT Sun Jul 11 2021
SCZ029-031-038-120100-
Clarendon SC-Sumter SC-Lee SC-
828 PM EDT Sun Jul 11 2021
...Strong Thunderstorms Will Impact Portions of northeastern
Clarendon...east central Sumter and southeastern Lee Counties Until
900 PM EDT....
At 828 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm near Alcolu, or 9 miles northeast of Manning,
moving northeast at 20 mph.
HAZARD...gusty winds 40 mph.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Woods Bay State Park, Turbeville, Lynchburg, Brogdon, Shiloh and
Gable.
This includes Interstate 95 between mile markers 124 and 146.
LAT...LON 3382 7992 3381 7995 3376 7999 3370 8009
3381 8027 3409 8009 3408 8003 3402 7996
3402 7994 3399 7990 3395 7998 3388 7994
3389 7988
TIME...MOT...LOC 0028Z 215DEG 16KT 3382 8013
$$
awpWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at Jul 11, 8:01 PM EDT, 27 minutes earlier.
Area forecast discussion, Jul 11, 8:01 PM EDT, 27 minutes before
Area Forecast Discussion National Weather Service Columbia SC 801 PM EDT Sun Jul 11 2021 .SYNOPSIS... Typical summer time pattern continues with the Bermuda High will ridging into the forecast area during the week. Expect scattered afternoon and evening thunderstorms each day along with seasonal temperatures. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... Pressure ridge offshore extending into the coastal plain. Weak trough across the Midlands into east central Ga. Moderate instability early this evening but expect weakening instability over the next few hours. Moderately strong southwest low-level moisture transport will continue especially in the west around ridge. Precipitable water remains quite high across the area with values near or above 2 inches. Convection currently strongest along the lower Savannah River area in the Low Country near area of surface convergence. In the Midlands, showers and thunderstorms are more limited with focus in the east. Expect convection to diminish this evening with lack of forcing. Models appear overdone overnight with additional shower development but kept very low pops through Midnight. Temperatures remain around seasonal average with highs in the low 90s and lows in low to mid 70s. && .SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/... Bermuda high will be ridging into the region with the upper level ridge offshore and an upper level trough digging into the MS River Valley. This will keep southerly flow over the region keeping plenty of moisture in place. Pwat values Monday will be around 1.9 inches then lower to around 1.5 inches Tuesday. Although diurnal convection will be possible each day the lack of a strong trigger mechanism will work to lessen coverage. As such have remained with chances pops each day. The threat of severe weather remains low however there is some potential for strong and gusty winds as some dry air will be in the mid levels. High temperatures will be in the upper 80s to low 90s with overnight lows in the low 70s. && .LONG TERM /TUESDAY THROUGH SUNDAY/... Bermuda high will continue ridging into the SE US with an upper level ridge moving into the area from the middle of the week onward. This will keep the summertime conditions through the long term with near normal temperatures. With the diurnal convection and pwat values aoa 1.7 inches there is the potential for locally heavy rainfall however with the threat localized do not expect any potential flooding issues. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... VFR outside of diurnal convection Monday afternoon. Convection has dissipated across the Midlands and the CSRA. However a band of strong convection has developed along a boundary in the coastal plain but this is expected to remain east of the all the terminals. So kept vicinity showers in at OGB for the next couple hours. Overnight, some lingering mid- level clouds and a moderately strong 20+ knot low level jet should prevent any fog or stratus issues. But like the last few mornings, some patchy fog or stratus is possible in typical areas like AGS. Winds shift out of the south at 8-10 knots for Monday but otherwise looks like much of the same with scattered showers and thunderstorms in the afternoon. EXTENDED AVIATION OUTLOOK...Restrictions in diurnally driven showers and thunderstorms possible each day. Early morning stratus/fog possible. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. &&
Hazardous weather outlook, Jul 11, 3:32 AM EDT, 16 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 332 AM EDT Sun Jul 11 2021 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115- 116-135>137-120745- Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee- Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster- Southern Lancaster-Northwestern Orangeburg-Central Orangeburg- Southeastern Orangeburg- 332 AM EDT Sun Jul 11 2021 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 11, 5:09 PM EDT, 3 hours 19 minutes before
Special Weather Statement
National Weather Service Columbia SC
509 PM EDT Sun Jul 11 2021
GAZ040-SCZ018-025-026-112145-
Lincoln GA-McCormick SC-Saluda SC-Edgefield SC-
509 PM EDT Sun Jul 11 2021
...Strong Thunderstorms Will Impact Portions of east central
Lincoln...northeastern McCormick...western Saluda and northwestern
Edgefield Counties Until 545 PM EDT....
At 509 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm over Mccormick County Airport, or 20 miles south
of Abbeville, moving northeast at 35 mph.
HAZARD...gusty winds 40 mph.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
McCormick, Mccormick County Airport, Plum Branch, Willington,
Bordeaux, Baker Creek State Park, Pleasant Lane, Whitetown, Hawe
Creek Campground and Long Cane Creek Picnic Area.
LAT...LON 3406 8233 3397 8230 3402 8224 3398 8221
3397 8218 3399 8215 3398 8205 3395 8204
3397 8201 3387 8197 3378 8231 3400 8248
TIME...MOT...LOC 2109Z 241DEG 28KT 3390 8225
awpSpecial weather statement, Jul 11, 7:05 PM EDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Columbia SC
705 PM EDT Sun Jul 11 2021
SCZ038-137-112330-
Southeastern Orangeburg SC-Clarendon SC-
705 PM EDT Sun Jul 11 2021
...Strong Thunderstorms Will Impact Portions of southeastern
Southeastern Orangeburg and south central Clarendon Counties Until
730 PM EDT....
...Boaters on Lake Marion Should Seek Safe Harbor...
At 704 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm near Harleyville, or 11 miles east of Indian
Field, moving northeast at 30 mph.
HAZARD...gusty winds 40 mph.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Holly Hill, Eutawville, Rocks Pond Campground and Marina, Blounts
Landing and Eautaw Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Boaters on east Lake Marion should move to shore and seek shelter.
Strong, erratic wind gusts and lightning are possible. If you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3345 8018 3346 8018 3345 8021 3344 8020
3345 8022 3340 8022 3339 8024 3330 8025
3326 8032 3328 8035 3326 8036 3326 8043
3327 8044 3353 8028 3345 8015
TIME...MOT...LOC 2304Z 219DEG 24KT 3322 8034
awpSpecial weather statement, Jul 11, 8:28 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Columbia SC
828 PM EDT Sun Jul 11 2021
SCZ029-031-038-120100-
Clarendon SC-Sumter SC-Lee SC-
828 PM EDT Sun Jul 11 2021
...Strong Thunderstorms Will Impact Portions of northeastern
Clarendon...east central Sumter and southeastern Lee Counties Until
900 PM EDT....
At 828 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm near Alcolu, or 9 miles northeast of Manning,
moving northeast at 20 mph.
HAZARD...gusty winds 40 mph.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Woods Bay State Park, Turbeville, Lynchburg, Brogdon, Shiloh and
Gable.
This includes Interstate 95 between mile markers 124 and 146.
LAT...LON 3382 7992 3381 7995 3376 7999 3370 8009
3381 8027 3409 8009 3408 8003 3402 7996
3402 7994 3399 7990 3395 7998 3388 7994
3389 7988
TIME...MOT...LOC 0028Z 215DEG 16KT 3382 8013
awpThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 5:54 PM EDT | Special Weather Statement | CAE | Edgefield | 36 min |
| Jul 12, 7:35 PM EDT | Special Weather Statement | CAE | Aiken | 40 min |
| Jul 12, 7:58 PM EDT | Special Weather Statement | CAE | Lexington | 47 min |
Nearby
Special Weather Statements in South Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.